U.S. doctors online nowAsk doctors free
San Antonio, TX
A 46-year-old male asked:

does lisinopril hctv lower or raise potassium levels? mixed answers out there. and how does this med affect exercise tolerance!

1 doctor answer1 doctor weighed in
Dr. Alvin Wells
Rheumatology 42 years experience
BP meds: Lisinopril is an ACE inhibitor and HCT (hydrochlorothiazide) is a diuretic. Taken together, they are very effective at controlling your blood pressure. HCT can lead to a decrease in potassium (K). While on the medication, your provider should routinely look at your electrolytes including K. You may feel like you can not work out to the same degree. Talk with your provide about exercise options.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 32-year-old member asked:

What does a high potassium level mean? What about a low potassium level?

2 doctor answers9 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
High andLow Potasium: Both are abnormal, high pottasium may be due to taking pottasium orally.Certain medicines like ace inhibiters, arbs, or kiney insufficiency.Low pottasium can be due to use of diuretics or adrenal disease.If there are abnormal it needs to be corrected, they can cause cardiac arrythmia and muscle weekness if it is low.
A 29-year-old member asked:

Are these symptoms related to low potassium or is it hypokalemic periodic paralysis?

1 doctor answer1 doctor weighed in
Dr. Andrew Dutka
Neurology 45 years experience
More data: To answer the specific question, the symptoms would need to be described. Low potassium, which might occur when taking diuretics (water pills) for high blood pressure, can cause cramps in the muscles. Hypokalemic periodic paralysis is a genetic disorder, causing paralysis, often in the morning or after a large carbohydrate meal. Potassium is low during the attacks. Periodic paralysis is rare.
A 32-year-old member asked:

Protein shake allergy from potassium?

1 doctor answer2 doctors weighed in
Dr. John Hammes
Nephrology and Dialysis 28 years experience
No.: If you drink a protein shake and have an allergic reaction, it is not from potassium. Potassium is a normal ingredient in all of our cells and tissues. It does not cause allergy. Maybe something else in the product.
A 38-year-old member asked:

Can I mix amoxicillin and clavulanate potassium in chocolate milk?

1 doctor answer1 doctor weighed in
Dr. Holly Maes
Pediatrics 36 years experience
Yes,but drink it all: You can mix the two together, but then you have to be sure you or your child drinks every last little bit of the combination to get all of the medicine. The medicine you ask about, augmentin, (amoxicillin and clavulanate) is not very palatable, especially the generic. Yu can also ask many pharmacists to flavor the medication if you or child can't stand the taste, or chase it with something like m&m's to make it taste better.
A 56-year-old female asked:

Been having severe muscle contractions in my limbs. I take potassium ca & mg. Last nite began bilat mus. Of inner thighs. Cause?

1 doctor answer3 doctors weighed in
Dr. Pietro Seni
Orthopedic Surgery 47 years experience
Multiple: Muscle crampr are very frequent to occur specially in older individual.Muscle cramps that occur at night and at rest could be very painful.True ethiology of those cramps is unknown..Frequent reasons are low electrolytes, overuse.Medical conditions that cause electrolyte imbalance can cause cramps, neurologycal conditions such as als(amyotrophic lateral esclerosis)radiculopathy diabetic neuropathy.Ot.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 6, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.